Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 366, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 2, 2004, 11:22 AM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 11:22 AM CDT (16:22 UTC)
- Expired
- Jun 2, 2004, 12:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Alfalfa County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 28 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 9:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS54 KOUN 021622
SVROKC
OKC003-053-021715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1122 AM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN NORTHERN OKLAHOMA
ALFALFA COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 1215 PM CDT
* AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 13 MILES NORTHWEST OF MANCHESTER...MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE AMORITA...BYRON...DEER CREEK...
GREAT SALT PLAINS LAKE...JEFFERSON...JET...LAMONT...MANCHESTER...
MEDFORD...NASH...POND CREEK...RENFROW AND WAKITA
HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 65 MPH ARE LIKELY.
LAT...LON 3723 9818 3710 9834 3659 9834 3666 9746
3699 9747
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:08 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jun 2, 4:08 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 408 AM CDT WED JUN 2 2004 .DISCUSSION... VARIOUS SURFACE BOUNDARIES ACROSS THE AREA THIS MORNING. ONE STRETCHES FROM NEAR STILLWATER WEST TO SOUTH OF GAGE SEPARATING DEWPOINTS IN THE 60S TO THE SOUTH AND IN THE 40S AND 50S TO THE NORTH. ANOTHER STRETCHES FROM NEAR DURANT TO NORTH OF ARDMORE TO WAURIKA WITH A WIND SHIFT FROM EAST TO SOUTH. THERE IS ALSO A DECENT SURGE OF STRATUS INTO SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. AGAIN THE FORECAST SOUNDING LOOK TO BE UNCAPPED IN THE SOUTHWEST THIS AFTERNOON. EXPECT SOME ISOLATED THUNDERSTORMS TO DEVELOP AGAIN WITH THE MAIN FOCUS EXPECTED TO BE THE SOUTHWEST. BUT WITH VARIOUS BOUNDARIES AROUND... WILL PUT 20S IN MANY AREAS. DEWPOINTS SHOULD NOT MIX OUT AS MUCH IN THE SOUTH AS THEY DID YESTERDAY... SO AREAL COVERAGE MAY BE A HIGHER WITH ANY CONVECTION TODAY. BUT FOR THE MOMENT WILL MAINLY KEEP IT AT 20S FOR THE FIRST PERIOD. WITH EAST TO SOUTHEAST SURFACE WINDS ADVECTING MOISTURE NORTHWEST INTO THE HIGHER TERRAIN... EXPECT THUNDERSTORMS TO DEVELOP IN THE HIGH PLAINS OF SOUTHEAST COLORADO OR THE NORTHWEST PANHANDLES. THERE IS A GOOD CHANCE THAT THESE THUNDERSTORMS WILL DEVELOP INTO A COMPLEX AND MOVE SOUTHEAST TOWARD MY SOUTHWESTERN COUNTIES TONIGHT. HAVE KEPT THE HIGHEST POPS IN THE SOUTHWEST OVERNIGHT AND EARLY TOMORROW WITH THIS SCENARIO. IT APPEARS GFS IS SUFFERING FROM SOME CONVECTIVE FEEDBACK WITH THIS DEVELOPMENT... BUT OTHER MODELS ARE SHOWING THIS SIGNAL WITH MORE REASONABLE VALUES OF LIFT AND QPF. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 87 65 82 66 / 10 30 30 20 HOBART OK 88 65 84 66 / 20 40 30 20 WICHITA FALLS TX 90 67 86 68 / 20 30 30 20 GAGE OK 85 61 82 63 / 20 30 10 20 PONCA CITY OK 83 61 82 64 / 10 20 20 10 DURANT OK 88 68 83 68 / 20 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
Hazardous weather outlook, Jun 2, 7:00 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED JUN 2 2004
OKZ004>048-050>052-TXZ083>090-021700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS WESTERN NORTH TEXAS AND MUCH OF THE SOUTHERN TWO THIRDS OF
OKLAHOMA.
LOCATION...
THE SLIGHT RISK IS SOUTH OF A SHATTUCK TO STROUD LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL FROM MID
AFTERNOON THROUGH TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA MAY REQUIRE SEVERE WEATHER OPERATIONS DURING THE OVERNIGHT
HOURS.
DISCUSSION...A WEAK COLD FRONT WAS LOCATED FROM SOUTHEASTERN
OKLAHOMA NORTHWESTWARD INTO THE TEXAS PANHANDLE THIS MORNING. LOW
LEVEL MOISTURE WAS INCREASING IN THE VICNITY OF THIS FEATURE.
THE FRONT WILL BECOME STATIONARY NEAR THE RED RIVER LATER TODAY. THE
AIRMASS ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WILL BECOME
VERY UNSTABLE BY AFTERNOON AS TEMPERATURES RISE INTO THE LOWER
90S. THUNDERSTORMS WILL BE POSSIBLE BY MID TO LATE AFTERNOON IN THE
VICINITY OF THE FRONT...ESPECIALLY IN WESTERN NORTH TEXAS AND
SOUTHWEST OKLAHOMA WHERE HOT TEMPERATURES AND SOMEWHAT STRONGER LOW
LEVEL CONVERGENCE MAY BE SUFFICIENT TO BREAK THE CAP. INSTABILITY
AND VERTICAL WIND PROFILES WILL BE FAVORABLE FOR SEVERE THUNDERSTORM
DEVELOPMENT. SUPERCELLS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS. THE THREAT OF SEVERE WEATHER WILL LIKELY CONTINUE
AFTER DARK AS OTHER THUNDERSTORMS WHICH DEVELOP OVER THE HIGH PLAINS
IN COLORADO AND NEW MEXICO MOVE SOUTHEASTWARD INTO PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS AS THE FRONT
BECOMES NEARLY STATIONARY IN THE VICINITY OF THE RED RIVER.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS IN THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.In the hours before
Special weather statement, Jun 2, 11:09 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1109 AM CDT WED JUN 2 2004 OKZ006-007-021645- ALFALFA OK-GRANT OK- 1109 AM CDT WED JUN 2 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 24 MILES NORTH OF AMORITA AT 1109 AM CDT...MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF QUARTERS. PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 35 min |
| Jun 2, 12:27 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 63 min |
| Jun 2, 12:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 49 min |
| Jun 2, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Major | 32 min |
| Jun 2, 1:13 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 47 min |
| Jun 2, 1:24 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 51 min |
| Jun 2, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 27 min |
| Jun 2, 1:56 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Jun 2, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 49 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 2, 2:52 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Oklahoma, Pottawatomie | 53 min |
| Jun 2, 3:28 PM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jun 2, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie, Seminole | 38 min |
| Jun 2, 3:44 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 46 min |
| Jun 2, 3:50 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 25 min |
| Jun 2, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 37 min |
| Jun 2, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 49 min |
| Jun 2, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Garvin, Hughes, McClain, Murray and 1 more | 48 min |
| Jun 2, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 48 min |
| Jun 2, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 59 min |
| Jun 2, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston | 54 min |
| Jun 2, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 33 min |
| Jun 2, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 65 min |
| Jun 2, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 54 min |
| Jun 2, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 31 min |
| Jun 2, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 53 min |
| Jun 2, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 61 min |
| Jun 2, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Jefferson, Love, Marshall | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.